Medical Questions > Conditions and Diseases > Ear, Nose and Throat Disorders Forum

Irritated esophogus caused by swallowing pill?

Must Read
Do you know the three main reasons we cough? Learn common causes of cough and when coughing might indicate a more serious health problem....
Coughing is normal. But what can cause more troublesome coughs? Learn more about possible causes of cough here....
When should you see a doctor about cough symptoms? When are symptoms a sign of further complications? Learn about cough symptoms basics here....
Ok, about 4 days ago, I was taking some medicine. It was a capsule that had to be swallowed. I was too lazy to fill up my 1/4 empty glass of water, so I tried to swallow it with just a little bit of water. When I was swallowing it, I had the feeling that it did not go down all the way. It felt like it was stuck there. I went to bed and woke up because of pain in my chest and upper back.
Four days later, I no longer am woken up by pain, and it rarely hurts except when I swallow. I get a sharp pain between my shoulder blades and occasionally in my chest.

I am asssuming it is because of the pill maybe irritating my esophagus, but I don't really know.
Does any body know what it is?
Will it go away by itself?
Or how do I fix this problem?
Did you find this post helpful?
First Helper Meilo
|

User Profile
replied January 2nd, 2008
Active User, very eHealthy
I do not think that swallowing a pill can cause these symtoms. Chest pain is a fairly general symptom that many people experience, so I would suggest that you visit your general practitioner for a check up and diagnosis. But I think the symptoms are unrelated to swallowing medication.
|
Did you find this post helpful?

replied December 22nd, 2008
same thing
the same happened to me, Im trying to decided weather to go to the doctor or not
|

replied June 14th, 2009
Same thing
i was late to football practice one morning so i did the same thing and felt the pill stuck the whole time and now four days later it hurts really bad in my upperback and chest...i think im going to see a doctor
|
Did you find this post helpful?

replied July 1st, 2009
In Pain!
What did you all end up doing? Did the pain go away? This just happened to me about 4 days ago and the pain is incredible throughout my upper body. I keep thinking it will go away, but it hasn't.
|
Did you find this post helpful?

replied July 3rd, 2009
it just went away for me....like two weeks later though! it sucked and i will never dry swallow a pill again!
|
Did you find this post helpful?

replied July 3rd, 2009
Thanks for replying! I just went to the Doctors yesterday and they just told me to take some Prilosec for 2 weeks that my esophogus is irritated. It does suck, it hurts like crazy! Apparently alot of the sharp pain is esophogal spasms that make it feel like a heart attack or gripping pain through up through my shoulders. I never even knew that this could happen, hopefully it will never happen to me again!
|
Did you find this post helpful?

replied February 13th, 2010
yea the same thing happened to me, i took 2 advil dry and it feels like terrible heartburn. the doctor said to try some mylanta, it provides SOME relief but it still hurts like a mother. hurts to swallow hurts to breathe hurts to lay wrong. ill never do it again
|
Did you find this post helpful?

replied September 20th, 2010
I swallowed a capsule with a small amount of apple juice and went to bed 3 seconds later, omg the pain that i woke up to was terrible, i thought it would go away, but just got worse have so much pain from my esophagus to my stomach, the doc says it formed an ulcer and the pain would get worse before better but said it would eventually go away in 2 weeks, but the rate that i'm feeling, i dont feel like it'll ever go away, just drinking cold water hurts like hell, not to swallow but once it gets to my stomach its hell!! Will it really go away???
|
Did you find this post helpful?

replied July 31st, 2011
This same thing just happened to me. It really sucks, and I find it almost impossible to eat. How long did this take for you guys before it went away? Its been a couple days and I don't feel like i've gotten any better.
|
Did you find this post helpful?

replied October 3rd, 2011
I'm having a similar experience, although it was 4 pills, and not very much water. It also hurts up into my ear, temple, and brow bone. Would love to know if anyone ever felt this??

Mine started yesterday morning, and tried even drinking hot/warm water and eating, thinking something was stuck.
|
Did you find this post helpful?